Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

August 11, 20127 counties in Virginia

NWS Wakefield, VA issued this special weather statement at Aug 11, 2012, 4:21 PM EDT for 7 counties in Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 11, 2012, 4:45 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA

Counties City of Williamsburg, VA, Gloucester County, VA, James City County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA, Surry County, VA

The radar

The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS81 KAKQ 112021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SAT AUG 11 2012

VAZ072-073-076>078-081>086-088>094-099-112045-
ACCOMACK VA-CHARLES CITY VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHUMBERLAND
VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SURRY VA-SUSSEX
VA-YORK VA-
421 PM EDT SAT AUG 11 2012

...THUNDERSTORMS CONTINUE TO MOVE ACROSS EASTERN VIRGINIA...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
NUMEROUS SHOWERS AND THUNDERSTORMS FROM WICOMICO CHURCH TO 5 MILES 
SOUTH OF CABIN POINT...OR FROM FAIR PORT TO 6 MILES NORTHEAST OF 
WAVERLY...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...  
FAIR PORT AROUND 425 PM EDT...
  KILMARNOCK AROUND 430 PM EDT...
  WHITE STONE AROUND 435 PM EDT...
  QUEENS LAKE AROUND 440 PM EDT...
  YORK TERRACE AROUND 445 PM EDT...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 
MPH... AND HEAVY RAINFALL WITH THESE STORMS.  PONDING OF WATER ON 
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO 
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR 
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3780 7597 3780 7598 3784 7602 3787 7623
      3781 7630 3761 7628 3765 7656 3757 7630
      3749 7626 3711 7661 3721 7665 3721 7669
      3706 7665 3696 7674 3709 7727 3796 7650
      3783 7597

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 4:10 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 11, 4:10 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT SAT AUG 11 2012

.SYNOPSIS...
LOW PRESSURE LIFTS NORTH OVER THE GREAT LAKES TONIGHT AS A COLD
FRONT SLOWLY MOVES EAST ACROSS THE MID ATLANTIC INTO SUNDAY. HIGH
PRESSURE BUILDS IN FROM THE WEST SUNDAY NIGHT AND MONDAY. ANOTHER
COLD FRONT APPROACHES FROM THE WEST TUESDAY AND CROSSES THE REGION
TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE OVERALL PATTERN ACROSS EASTERN NORTH AMERICA REMAINS RATHER
STAGNANT THIS AFTERNOON WITH A VERTICALLY STACKED LOW PRESSURE
SYSTEM OVER THE EASTERN GREAT LAKES AND A QUASI-STATIONARY COLD
FRONT ALIGNED ALONG THE APPALACHIANS. THE SHARPENING OF THE UPPER
TROUGH OVER THE OHIO VALLEY COMBINED WITH STRONG HIGH PRESSURE OVER
THE WESTERN ATLANTIC HAS RESULTED IN A 100KT JET CORE ALIGNED
SSW-NNE AND CENTERED OVER THE NORTHERN MID ATLANTIC. THIS HAS PLACED
PORTIONS OF THE LOCAL AREA UNDER VERTICAL ASCENT ASSOCIATED WITH THE
RRQ OF THE JET. THIS COMBINED WITH PW VALUES AROUND 2.0IN HAS
RESULTED IN THUNDERSTORMS WITH LOCALLY HEAVY RAIN LATE THIS
AFTERNOON FROM THE SW PIEDMONT COUNTIES TO THE EASTERN SHORE.

A SLIGHT EASTWARD SHIFT SHOULD OCCUR THROUGH THE EVENING AND
OVERNIGHT HOURS. THUNDER SHOULD DIMINISH WITH THE LOSS OF SOLAR
HEATING...BUT LIKELY POPS WILL BE MAINTAINED MAINLY EAST THROUGH THE
EVENING AND OVERNIGHT HOURS. LOW TEMPERATURES SHOULD RANGE FROM THE
MID 60S NW TO THE LOW 70S SE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE COLD FRONT SLOWLY CROSSES THE MID ATLANTIC SUNDAY MORNING AND
SHOULD BE OFF THE COAST BY SUNDAY AFTERNOON. CHANCE POPS WILL BE
MAINTAINED EAST IN THE MORNING AND A GRADUAL CLEARING TREND SHOULD
OCCUR WEST TO EAST EVIDENCED BY DRIER AIR MOVING IN ALOFT AND THE
FLOW BECOMING WESTERLY AS THE TROUGH AXIS MOVES OFF THE COAST. HIGH
TEMPERATURES SHOULD RANGE FROM THE UPPER 80S W...TO THE LOW TO MID
80S ALONG THE COAST.

HIGH PRESSURE PREVAILS SUNDAY NIGHT AND MONDAY. MEANWHILE...ANOTHER
TROUGH DIGS ACROSS THE MIDWEST AND LIFTS ACROSS THE GREAT LAKES
TUESDAY WITH THE ASSOCIATED COLD FRONT APPROACHING FROM THE WEST.
THIS WILL INTRODUCE CHANCE POPS TO THE WESTERN COUNTIES TUESDAY
AFTERNOON. OTHERWISE...THE REMAINDER OF THE PERIOD SHOULD BE DRY
WITH THE EXCEPTION OF LATE MONDAY NIGHT WHERE THERE IS SOME
SUGGESTION THAT LIGHT ISENTROPIC MAY PRODUCE SLIGHT CHANCE POPS
ACROSS THE EAST.

HIGH TEMPERATURES MONDAY SHOULD BE IN THE UPPER 80S TO AROUND
90...AND IN THE LOW 90S TUESDAY. LOW TEMPERATURES SHOULD PRIMARILY
BE IN THE MID 60S W...TO AROUND 70 E.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GENERALLY QUIET IS WX ON TAP FOR MUCH OF THE LONG TERM PERIOD. NO
MAJOR SYSTEMS EXPECTED TO IMPACT THE LOCAL AREA. NORMAL SUMMER WX IS
FORECAST.

GENERAL AREA OF LOW PRESSURE WILL PREVAIL OVER MUCH OF CANADA WITH
UPPER LEVEL RIDGING FROM THE SOUTHWEST STATES TO THE GULF OF MEXICO.
W/NW FLOW WILL COVER THE NORTHEAST AND MID ATLANTIC STATES.

WEAK SHORT WAVES AND DISSIPATING FRONTAL SYSTEMS MAY PRODUCE TSTMS
ACROSS THE AREA. SLIGHT TO LOW CHANCE POPS ARE FORECAST EACH DAY
EXCEPT THURSDAY...MAINLY IN THE FORM OF AFTERNOON AND EARLY EVENING
TSTMS. CONFIDENCE IN THE TIMING OF THESE SYSTEMS IS RATHER LOW AT
THIS TIME.

LITTLE DAY TO DAY CHANGE IS INDICATED. HIGH TEMPERATURES WILL BE IN
THE UPR 80S TO LWR 90S EXCEPT SLIGHTLY LOWER READINGS NEAR THE
COAST. LOW TEMPERATURES WILL RANGE FROM THE MID TO UPR 60S INLAND TO
THE LWR TO MID 70S AT THE COAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SW FLOW CONTINUES ACROSS AREA. WINDS ARE EXPECTED TO BECOME GUSTY
15-20 KT THRU THE AFTN. LOTS OF MOISTURE CONVERGING FROM THE GULF
AND THE ATL OVER THE CAROLINAS AND MOVG QUICKLY TO THE N. BANDS OF
SHOWERS AND TSTMS ARE STREAMING NORTH AND AFFECTING MOSTLY SE VA
BUT WILL SPREAD OVER CENTRL VA AND NORTH DURING THE AFTN/EVENING.
GENERALLY EXPECT ALL THE TERMINALS TO EVENTUALLY BE AFFECTED BY
CONVECTION AS THE AIRMASS IS VERY MOIST AND UNSTABLE. A FRONT
EXTENDS THRU THE PIEDMONT AND IS MOSTLY STNRY.

COLD FRONT TO THE WEST WILL MOVE VERY LITTLE TODAY AND LIKELY PUSH
PAST RIC DURING THE OVERNIGHT.

SLOW CLEARING LATE SAT NIGHT INTO SUNDAY WITH FRONT SLOWLY
CROSSING IN FROM THE WEST. WILL LKLY SEE SOME MVFR/IFR EARLY WITH
CLEARING SUNDAY MORNING INLAND. GRADUAL IMPROVEMENT SUNDAY WITH
MAINLY VFR CONDS SUNDAY NIGHT-TUESDAY.

&&

.MARINE...
LATEST OBS REFLECT PRESSURE GRADIENT BETWEEN THE WESTERN
FRINGES OF BERMUDA HIGH TO OUR SOUTHEAST AND STRONG LOW PRESSURE
OVER THE GREAT LAKES REGION...WHICH CONTINUES TO PRODUCE SCA WINDS
OVER THE WATERS THIS MORNING. SLOW MOVING SFC COLD FRONT REMAINS
ORIENTED WEST OF THE REGION THIS MORNING...AND WILL REMAIN WEST OF
THE WATERS THROUGH TONIGHT. PRESSURE GRADIENT SLOWLY SLACKENS
TONIGHT, WITH WINDS GRADUALLY DIMINISHING INTO SUNDAY MORNING AS
WINDS VEER TO THE WEST AHEAD OF WEAKENING FRONT APPROACHING FROM THE
WEST. SCA REMAINS IN EFFECT THROUGH MIDDAY OVER ALL ZONES...FOR THE
CHES BAY THROUGH LATE TONIGHT AND FOR ALL ATLANTIC COASTAL ZONES
THROUGH AROUND DAWN SUNDAY MORNING.

AN EXTENDED PERIOD OF QUIET WEATHER OVER THE MARINE AREA WILL RETURN
FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. WINDS DIMINISH QUICKLY
AS FRONT WASHES OUT WEST OF THE WATERS. WINDS BECOME LIGHT WITH SEAS
AVERAGING AOB 3 FT THROUGH MON NGT. NEXT FRONT APPROACHES FROM THE
WEST BY MIDWEEK, THOUGH CONDITIONS EXPECTED TO REMAIN SUB-SCA ATTM.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>634.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...LSA
AVIATION...JEF
MARINE...MAM
Hazardous weather outlook, Aug 11, 4:14 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT SAT AUG 11 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-122015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
414 PM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND LOCALLY GUSTY WINDS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-122015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
414 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>638-122015-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
414 PM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-122015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
414 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 3:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT SAT AUG 11 2012

MDZ022>025-VAZ099-112015-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET
MD-WICOMICO MD-
314 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORM MOVING OVER THE MARYLAND EASTERN SHORE...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF POCOMOKE CITY...MOVING NORTHEAST
AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR GIRDLETREE AT 320 PM
EDT...BOXIRON AT 325 PM EDT...MOUNT WESLEY AT 330 PM EDT...PUBLIC
LANDING AT 335 PM EDT...CEDARTOWN AT 340 PM EDT...NEWARK AT 345 PM
EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...
AND HEAVY RAINFALL WITH THIS STORM. PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3838 7505 3831 7509 3813 7516 3787 7534
      3785 7538 3788 7541 3784 7547 3777 7553
      3787 7573 3787 7570 3789 7571 3789 7574
      3794 7571 3795 7567 3796 7569 3846 7536
      3846 7505

JM
Special weather statement, Aug 11, 3:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SAT AUG 11 2012

VAZ070-079>082-087>089-111945-
BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE
VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
322 PM EDT SAT AUG 11 2012

...THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS SOUTHERN VIRGINIA...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM DISPUTANTA TO 8 MILES WEST OF
PURDY...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...  PRINCE GEORGE AROUND 345 PM EDT...

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3706 7710 3674 7767 3695 7787 3739 7717

44
Special weather statement, Aug 11, 3:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
332 PM EDT SAT AUG 11 2012

NCZ012-VAZ065-079-087-092-112030-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON
VA-
332 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORM MOVING ALONG THE BORDER....

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GASBURG...OR ABOUT 10 MILES SOUTHEAST OF
BRODNAX...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR WHITE PLAINS AT 340 PM EDT...HENRICO AT 345 PM EDT...VALENTINES
AT 350 PM EDT...TRIPLET AT 405 PM EDT...BARLEY AT 410 PM EDT...ANTE
AT 415 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...
AND HEAVY RAINFALL WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3668 7806 3674 7768 3682 7753 3657 7743
      3648 7763 3647 7770 3648 7770 3648 7777
      3650 7781 3650 7789 3651 7791 3654 7792
      3654 7802

44
Local storm report, Aug 11, 3:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     MARINE TSTM WIND 1 E EARNESS             37.11N  76.32W
08/11/2012  M43 MPH          CITY OF POQUOSON   VA   MESONET

            POQUOSON WEATHERFLOW SITE

&&

EVENT NUMBER AKQ1200645

JM
Special weather statement, Aug 11, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SAT AUG 11 2012

VAZ070>074-076>078-081>085-090-112015-
CHARLES CITY VA-CHESTERFIELD VA-ESSEX VA-GLOUCESTER VA-HENRICO
VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-PRINCE GEORGE
VA-RICHMOND VA-
352 PM EDT SAT AUG 11 2012

...THUNDERSTORMS MOVING NORTH ACROSS EASTERN VIRGINIA...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM WHITE STONE TO DISPUTANTA...OR FROM 6
MILES SOUTHWEST OF KILMARNOCK TO DISPUTANTA...MOVING NORTH AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR...
  RUTHVILLE AROUND 400 PM EDT...
  LANCASTER AROUND 405 PM EDT...
  LITTLE PLYMOUTH AROUND 410 PM EDT...
  NEW KENT AROUND 415 PM EDT...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30
MPH... AND HEAVY RAINFALL WITH THESE STORMS.  PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3792 7626 3789 7624 3782 7625 3780 7628
      3781 7630 3779 7627 3777 7630 3771 7630
      3763 7642 3766 7647 3763 7650 3765 7655
      3762 7653 3762 7644 3703 7735 3744 7732
      3799 7643

44
Special weather statement, Aug 11, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SAT AUG 11 2012

VAZ072-073-076>078-081>086-088>094-099-112045-
ACCOMACK VA-CHARLES CITY VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHUMBERLAND
VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SURRY VA-SUSSEX
VA-YORK VA-
421 PM EDT SAT AUG 11 2012

...THUNDERSTORMS CONTINUE TO MOVE ACROSS EASTERN VIRGINIA...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS FROM WICOMICO CHURCH TO 5 MILES
SOUTH OF CABIN POINT...OR FROM FAIR PORT TO 6 MILES NORTHEAST OF
WAVERLY...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...
FAIR PORT AROUND 425 PM EDT...
  KILMARNOCK AROUND 430 PM EDT...
  WHITE STONE AROUND 435 PM EDT...
  QUEENS LAKE AROUND 440 PM EDT...
  YORK TERRACE AROUND 445 PM EDT...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30
MPH... AND HEAVY RAINFALL WITH THESE STORMS.  PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3780 7597 3780 7598 3784 7602 3787 7623
      3781 7630 3761 7628 3765 7656 3757 7630
      3749 7626 3711 7661 3721 7665 3721 7669
      3706 7665 3696 7674 3709 7727 3796 7650
      3783 7597

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:17 PM EDTSpecial Weather StatementAKQFluvanna28 min
Aug 10, 8:31 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa29 min
Aug 10, 9:01 PM EDTSpecial Weather StatementAKQGoochland, Louisa29 min
Aug 10, 9:33 PM EDTSpecial Weather StatementAKQGoochland, Louisa27 min
Aug 10, 10:49 PM EDTSpecial Weather StatementAKQCity of Chesapeake26 min
Aug 11, 1:33 AM EDTSpecial Weather StatementAKQGoochland, Louisa57 min
Aug 11, 5:33 AM EDTSpecial Weather StatementAKQKing William, City of Richmond42 min
Aug 11, 6:32 AM EDTSpecial Weather StatementAKQNorthumberland, Richmond58 min
Aug 11, 1:08 PM EDTSpecial Weather StatementAKQMecklenburg37 min
Aug 11, 1:17 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson43 min
Aug 11, 1:20 PM EDTSpecial Marine WarningAKQ70 min
Aug 11, 1:50 PM EDTSpecial Weather StatementAKQNorthampton40 min
Aug 11, 1:56 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News64 min
Aug 11, 1:59 PM EDTSpecial Weather StatementAKQMecklenburg61 min
Aug 11, 2:04 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson56 min
Aug 11, 2:31 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk2 hr
Aug 11, 2:37 PM EDTSpecial Weather StatementAKQAccomack, Northampton38 min
Aug 11, 2:57 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg33 min
Aug 11, 3:22 PM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Hopewell, City of Petersburg23 min
Aug 11, 3:32 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia58 min
Aug 11, 3:52 PM EDTSpecial Weather StatementAKQCharles City, Henrico, Lancaster, Middlesex, New Kent, Northumberland and 2 more23 min
Aug 11, 4:30 PM EDTSpecial Weather StatementAKQSouthampton, Sussex, City of Emporia30 min
Aug 11, 5:00 PM EDTSpecial Weather StatementAKQSouthampton, Sussex, City of Franklin30 min
Aug 11, 5:29 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin31 min
Aug 11, 5:37 PM EDTSpecial Weather StatementAKQEssex, King William, Richmond, Westmoreland23 min
Aug 11, 6:00 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin, City of Suffolk30 min
Aug 11, 6:30 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk30 min
Aug 11, 6:58 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach47 min
Aug 11, 7:21 PM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Hampton, City of Newport News, City of Poquoson24 min
Aug 11, 7:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach46 min
Aug 10, 11:30 PM EDTSpecial Weather StatementAKQCamden60 min
Aug 11, 1:29 PM EDTSpecial Weather StatementAKQHertford46 min
Aug 11, 2:16 PM EDTSpecial Weather StatementAKQGates, Hertford44 min
Aug 11, 6:16 AM EDTSpecial Weather StatementAKQDorchester29 min
Aug 11, 6:50 AM EDTSpecial Weather StatementAKQDorchester25 min
Aug 11, 3:14 PM EDTSpecial Weather StatementAKQWorcester61 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.